Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 382, NWS Fort Worth, TX

July 31, 2007Delta County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 31, 2007, 8:10 AM CDT for Delta County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2007, 8:10 AM CDT (13:10 UTC)
Expired
Jul 31, 2007, 11:15 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Delta County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 6:50 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 31, 6:50 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
650 AM CDT TUE JUL 31 2007

.12Z AVIATION UPDATE...COMPLICATED TAF FORECAST FOR THE NEXT 12
HOURS WITH SCATTERED/NUMEROUS SHRA/TSRA DEVELOPING ACROSS NORTH
TEXAS. WEAK FRONTAL BOUNDARY COMBINED WITH SUBTLE SHORTWAVES
AND AMPLE TROPICAL MOISTURE WILL CONTINUE TO SUPPORT SHRA/TSRA
DEVELOPMENT THROUGH THE MORNING AND AFTERNOON. BEST CONVERGENCE
AND LIFT FROM WEAK IMPULSE IS LOCATED JUST TO THE NORTHEAST OF THE
METROPLEX THIS MORNING AND THIS IS WHERE THE HEAVIEST OF THE
PRECIPITATION IS LOCATED. INDICATIONS ARE THAT WEAK BOUNDARY WILL
DRIFT SLIGHTLY TO THE WEST TODAY WHICH SHOULD HELP FOCUS NEW
DEVELOPMENT SLIGHTLY FARTHER WEST. BOUNDARY INTERACTION WILL ALSO
AGAIN BE A PRIMARY FACTOR IN NEW TSRA DEVELOPMENT THROUGH THE DAY.
WILL START OFF WITH VCSH IN THE METROPLEX UNDER VFR CONDS...
ALTHOUGH IFR CONDS WILL PERSIST JUST TO THE NORTH FOR REDUCED VSBY
IN PATCHY FOG AND LOW CIGS. THINK SHRA/TSRA WILL SLOWLY DEVELOP
WEST THROUGH THE REMAINDER OF THE MORNING SO WILL SHOW VCTS BY 15Z
WITH TEMPO TSRA THROUGH ABOUT 22Z. WILL SHOW ONSET SLIGHTLY LATER
AT AFW/FTW. FARTHER SOUTH AT WACO...WILL KEEP PRECIP OUT FOR NOW
AS FOCUS SHOULD REMAIN TO THE NORTH. WINDS WILL REMAIN LGT/VAR
THROUGH THE PERIOD. AMENDMENTS TO PRECIP TIMING LIKELY THROUGH MID AFTN.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 214 AM CDT TUE JUL 31 2007/

NORTH TX TO REMAIN IN BETWEEN SUBTROPICAL UPPER RIDGE ANCHORED
FROM THE WRN GULF ACROSS INTO SRN TX AND NW POLAR STREAM FLOW TO
THE NORTH OVER KS/MO/NRN AR AND OK THROUGH MID WEEK. WEAK
DISTURBANCES WILL WILL PERIODICALLY WILL ARRIVE OUT OF W TX/NRN
MEXICO AND ACROSS THE REGION WITH PERIODS OF SCT
SHOWERS/STORMS...ESPECIALLY IN THE AFTN/EVE HOURS WITH STRONG
SUMMERTIME HEATING DURING THIS TIME OF DAY. BEST COVERAGE WILL
CONTINUE NE OF A CISCO...HILLSBORO...ATHENS/PALESTINE LINE DURING
THIS TIME...AS THIS AREA WILL BE ENTRENCHED IN THE DEEPER
/TROPICAL MOISTURE WITH PWAT/S (AS EVIDENCED BY GPS-MET DATA AND
LATEST FWD SOUNDING) OVER 2 INCHES. THUS...LOCALLY HEAVY RAINFALL
TO BETWEEN 1 AND 2 INCHES A POSSIBILITY AGAIN...BUT NOT WIDESPREAD
NOR HEAVY ENOUGH TO ISSUE A FLASH FLOOD WATCH. HIGHS WILL BE
COOLEST N OF I-20 UPPER 80S/LOWER 90S...WITH MORE MID TO POSSIBLY
UPPER 90S IN S/SW AREAS FROM WACO/HEARNE/TEMPLE WWD TO LAMPASAS.

IN THE EXTENDED...WILL CONTINUE PREV FCST OF DRYING AND WARMING TEMPS
FRI INTO THE WEEKEND AND INTO EARLY NEXT...AS ROCKIES UPPER RIDGE
EXPANDS EAST OVER THE SRN PLAINS AND INTO THE LOWER MS VALLEY. STRONG
POLAR STREAM WELL TO THE NORTH WILL RETURN THE NORMAL LEE-SIDE PRESSURE
FALLS TO OUR NW STRONGER SLY SFC FLOW AND ON SHALLOW MOISTURE TO KEEP
THE HUMIDITY UP. PRETTY TYPICAL STUFF FOR EARLY AUGUST ACROSS NORTH
TX. THIS WILL BE GOOD NEWS FOR BOTH OUTDOOR SUMMER ENTHUSIASTS AND
FOR OUR SWOLLEN AREA LAKES/RIVER. BAD NEWS WILL BE AN INCREASE IN
A/C USAGE AND WHAT COMES WITH THAT.

LOOKING FURTHER INTO NEXT WEEK...NOT MUCH CHANGE EXPECTED OUTSIDE OF
AFTN/EVE SEA-BREEZE ACTIVITY OVER SE COUNTIES THROUGH DAY 14...AS
SUB-TROPICAL RIDGE REMAINS CENTER OVER THE SRN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  92  75  92  76  91 /  50  40  50  40  40
WACO, TX              95  75  94  75  92 /  20  20  40  30  30
PARIS, TX             90  74  89  73  93 /  60  40  40  20  40
DENTON, TX            91  74  90  73  92 /  50  40  50  40  40
MCKINNEY, TX          91  73  89  73  92 /  60  40  50  30  40
DALLAS, TX            92  76  91  76  92 /  50  40  50  40  40
TERRELL, TX           92  75  90  74  92 /  50  40  50  30  40
CORSICANA, TX         93  74  92  75  92 /  40  20  40  30  40
TEMPLE, TX            95  73  94  75  91 /  20  20  30  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

5/91
Hazardous weather outlook, Jul 31, 4:15 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT TUE JUL 31 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
415 AM CDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ACROSS
NORTH TEXAS...WITH BEST CHANCES BEING PRIMARILY NORTHEAST OF AN
ATHENS TO FORT WORTH TO BOWIE LINE. LOCALIZED FLASH FLOODING
WILL BE THE MAIN THREAT...ALTHOUGH AN ISOLATED DAMAGING DOWNBURST
WILL BE POSSIBLE THROUGH THE AFTERNOON. WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
ALL OF NORTH TEXAS THROUGH FRIDAY. LOCALIZED FLASH FLOODING WILL
BE THE MAIN THREAT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:08 PM CDTSpecial Weather StatementFWDCooke37 min
Jul 30, 8:10 PM CDTSpecial Weather StatementFWDDenton35 min
Jul 31, 7:13 AM CDTFlash Flood WarningFWDFannin, Lamar3 hr
Jul 31, 3:50 PM CDTSpecial Weather StatementFWDDallas25 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.